Alert archive / New Jersey / Red Flag Warnings in 2010
Red Flag Warning 7, NWS New York, NY
NWS New York, NY issued this red flag warning at Sep 8, 2010, 1:58 PM EDT for Hudson County, Passaic County, New Jersey. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2010, 1:58 PM EDT (17:58 UTC)
- Expired
- Sep 8, 2010, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Hudson County, NJ, Passaic County, NJ
The radar
The Philadelphia radar (KDIX), 106 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
249 WWUS81 KOKX 081758 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 158 PM EDT WED SEP 8 2010 ...CONDITIONS FAVORABLE FOR THE SPREAD OF BRUSH FIRES THROUGH THIS EVENING... .STRONG WESTERLY WINDS AND LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. NJZ003>006-011-NYZ071>076-082300- /O.NEW.KOKX.FW.W.0007.100908T1758Z-100908T2300Z/ BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS- 158 PM EDT WED SEP 8 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. WITH THE PASSAGE OF A COLD FRONT EARLIER TODAY...A DRY AIRMASS WITH LOW RELATIVE HUMIDITY LEVELS RANGING FROM 25 TO 30 PERCENT CONTINUES TO OVERSPREAD THE REGION WITH STRONG WESTERLY WINDS RANGING FROM 20 TO 30 MPH. THESE CONDITIONS...COMBINED WITH THE FACT THAT VERY LITTLE RAIN HAS FALLEN OVER THE PAST FEW WEEKS...WILL AID IN THE RAPID AND ERRATIC SPREAD OF BRUSH FIRES SHOULD ANY DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MPS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this red flag warning went out at Sep 8, 10:54 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 8, 10:54 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1054 AM EDT WED SEP 8 2010
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE TRI-STATE AREA TODAY.
ANOTHER TROUGH MOVES THROUGH ON THURSDAY...FOLLOWED BY HIGH PRESSURE
FOR THE END OF THE WEEK AND START OF THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT LIES JUST WEST OF THE CWA AND WILL CONTINUE TO TRACK
EAST THROUGH THIS AFTERNOON. STORMS HAVE ENDED OVER THE
REGION...SO WILL UPDATE THE FCST DATABASE TO REMOVE POPS. PRESSURE
GRADIENT TIGHTENS OVER THE AREA TODAY...RESULTING IN GUSTY
WESTERLY WINDS AT 15 TO 20 MPH WITH 25 TO 30 MPH GUSTS.
STRONG CAA COMMENCES BEHIND THE FRONT AND INTO THIS EVENING...BUT WE
STILL SHOULD BE ABLE TO MAX OUT IN THE 80S ACROSS THE AREA. SKIES
RAPIDLY CLEAR BEHIND THE FROPA.
A MODERATE RISK OF RIP CURRENTS IS EXPECTED AT ATLANTIC OCEAN
BEACHES TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
BREEZY CONDITIONS WILL CONTINUE THROUGH THU AS THE LOW SPINS OVER
THE CANADIAN MARITIME PROVINCES. GUSTS DIMINISH OVERNIGHT BUT PICK
UP AGAIN AFTER SUNRISE THU.
THU WILL START OFF MOSTLY SUNNY...BUT EXPECT INSTABILITY CU AND
THE APPROACH OF LEFT FRONT QUAD OF UPPER JET TO MAKE FOR A PARTLY
SUNNY TO MOSTLY CLOUDY AFTERNOON. THIS COULD SET OFF A FEW ISOLATED
SHOWERS AS WELL AS A SFC TROUGH TRACKS ACROSS THE AREA.
LOW PRES IS SLOW TO LIFT OUT WHILE GRADUALLY WEAKENING THU NIGHT
AND FRI. DRY WEATHER WITH WINDS GRADUALLY DIMINISHING DURING THIS
TIME. HIGH PRES BUILDS IN FOR SAT.
TEMPS WILL BECOME MORE SEASONABLE BEHIND THE COLD FROPA TODAY. IN
FACT...HIGHS ON THU AND FRI LOOK TO FALL A FEW DEGREES SHORT OF
CLIMATOLOGICAL NORMS. WESTERN INTERIOR ZONES WILL STRUGGLE TO
REACH 70 BOTH DAYS. FULL SUNSHINE ON SAT SHOULD ALLOW TEMPS TO MAX
OUT IN THE MID TO UPPER 70S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
CLOUDS INCREASE SATURDAY NIGHT AHEAD OF A WEAK WARM FRONT. A
TRAILING COLD FRONT IS EXPECTED TO SLOWLY PASS THROUGH THE TRI-
STATE AREA MOST LIKELY DURING SUNDAY NIGHT INTO MONDAY MORNING
BEFORE DISSIPATING OVER NEW ENGLAND. CHANCE POPS FOR SUNDAY NIGHT
INTO MONDAY MORNING...WITH A SLIGHT CHANCE SUNDAY AND MONDAY
AFTERNOONS. WILL HOLD ONTO SLIGHT CHANCE POPS FOR MONDAY EVENING
TO ACCOUNT FOR THE UNCERTAINTY WITH THE TIMING OF THE COLD FRONT.
LOOKS LIKE JUST ENOUGH CAPE AND LIFT TO MENTION A SLIGHT CHANCE OF
THUNDER SUNDAY AND SUNDAY NIGHT. DRY WEATHER ANTICIPATED IN THE
WAKE OF THE COLD FRONT TUESDAY. TEMPERATURES AVERAGING NEAR NORMAL
THROUGH THE LONG TERM.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
A COLD FRONT WILL CROSS THE TRI-STATE TODAY...AS AN AREA OF LOW
PRESSURE TRACKS ACROSS NORTHERN NEW ENGLAND INTO TONIGHT.
COLD FRONT IS JUST WEST OF THE NYC METRO AREA LATE THIS MORNING.
EARLIER SHOWERS/TSTMS HAVE REACHED THE EAST END OF LONG
ISLAND...SO NO MORE SGFNT RAINFALL EXPECTED. THE ONLY POSSIBLE
EXCEPTION IS AT KGON...WHERE SOME SHOWERS OR A TSTM MAY DVLP THIS
AFTERNOON AHEAD OF THE COLD FRONT. CONFIDENCE TOO LOW TO INCLUDE
IN TAF AT THIS TIME.
WIND GUSTS ARE EXPECTED TO DEVELOP LATE THIS MORNING IMMEDIATELY
AHEAD OF THE FRONT...AROUND 20 KT OUT OF SW/WSW...THEN BEHIND IT
THIS AFTERNOON...WITH GUSTS AROUND 25 TO POSSIBLY 30 KT OUT OF THE
WNW. SUSTAINED SPEEDS PICK UP TO IMMEDIATELY AHEAD OF THE FRONT TO
15-20KT. WINDS WILL SHIFT FROM THE SW AHEAD OF THE FRONT...TO THE
WNW BEHIND IT...WITH A BRIEF PERIOD OF W WINDS DURING FRONTAL
PASSAGE.
REMOVED WIND SHEAR FROM 14Z TAF UPDATE...AS WINDS ALOFT HAVE BEGUN
TO DECREASE.
WINDS SHOULD REMAIN GUSTY TONIGHT ACROSS THE METRO/LONG ISLAND
TERMINALS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR EXACT TIMING OF WIND
SHIFTS. WNW WINDS MAY DEVELOP AN HOUR OR SO EARLIER THAN FORECAST. FREQUENT
WIND GUSTS MAY OCCUR AN HOUR OR SO LATER THAN FORECAST.
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR EXACT TIMING OF WIND
SHIFTS AND ONSET OF WIND GUSTS. WINDS MAY BECOME WEST 1-2 HOURS
EARLIER THAN FORECAST.
KLGA FCSTER COMMENTS: WINDS HAVE BECOME WEST...EVEN THOUGH COLD
FRONT IS STILL JUST WEST OF THE TERMINAL. WINDS MAY BECOME SW OR
WSW FOR A BRIEF PERIOD BEFORE FRONTAL PASSAGE. AMENDMENTS
POSSIBLE FOR EXACT TIMING OF WIND SHIFTS AND ONSET OF HIGHER WIND
GUSTS ABOVE 25 KT.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR EXACT TIMING OF WIND
SHIFTS. WNW WINDS MAY DEVELOP AN HOUR OR SO EARLIER THAN FORECAST.
FREQUENT WIND GUSTS MAY OCCUR AN HOUR OR SO LATER THAN FORECAST.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR EXACT TIMING OF WIND
SHIFTS. WNW WINDS MAY DEVELOP AN HOUR OR SO EARLIER THAN FORECAST.
FREQUENT WIND GUSTS MAY OCCUR AN HOUR OR SO LATER THAN FORECAST.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR EXACT TIMING OF WIND
SHIFTS AND ONSET OF WIND GUSTS. WINDS MAY SHIFT TO WNW 1-2 HOURS
EARLIER THAN FORECAST.
.OUTLOOK FOR 12Z THURSDAY THROUGH SATURDAY...
THURSDAY...VFR WITH ISOLATED SHRA POSSIBLE AND GUSTY NW WINDS.
THURSDAY NIGHT THROUGH SATURDAY...VFR.
SATURDAY NIGHT-SUNDAY...POSSIBLE SUB-VFR WITH SCT SHRA.
&&
.MARINE...
APPROACHING COLD FRONT WITH MORE GUSTY WINDS EXPECTED AFTER SUNRISE.
SEAS ALREADY AT AT LEAST 5 FT FOR 44025 AND 44017 AND CENTRAL
SOUND BUOY GUSTING UP TO NEAR 25 KT...SO SCA ALREADY IN EFFECT FOR
OCEAN AND EASTERN SOUND. ALL OTHER MARINE ZONES IN SCA STARTING
EARLY AFTERNOON WITH GUSTY WINDS UP TO 25 KT AND OCEAN SEAS UP TO
5 FT SLIGHTLY HIGHER EAST OF FIRE ISLAND.
GUSTY WINDS WILL CONTINUE INTO THE EVENING DURING AND AFTER THE COLD
FRONTAL PASSAGE WITH SEAS REMAINING NEAR 5 FT ACROSS OCEAN UNTIL
EARLY EVENING. SEAS HIGHEST EAST OF MORICHES INLET SO KEPT THAT
MARINE ZONE LONGER UNTIL MID-EVENING. OTHERWISE...SEAS WILL SUBSIDE
THROUGHOUT THE EVENING ELSEWHERE WITH AN INCREASING OFFSHORE FLOW
COMPONENT TO THE WIND.
THURSDAY...GUSTY NW WINDS CONTINUE WITH LOW IN CANADIAN MARITIMES
AND HIGH PRESSURE STARTING TO BUILD IN FROM NORTHWEST. POSSIBLE SCA
ESPECIALLY FOR NEAR SHORE WATERS...BUT WILL LET LATER SHIFTS ASSESS
NEW GUIDANCE BEFORE PUTTING ANY ADDITIONAL SCA INTO EFFECT. THE
CONTINUED OFFSHORE FLOW WILL ALLOW FOR SEAS TO DECLINE
FURTHER...STAYING BELOW 5 FT.
SUB-SCA CONDITIONS EXPECTED THEREAFTER WITH NEXT AREA OF HIGH
PRESSURE SETTLING IN.
&&
.FIRE WEATHER...
COLD FRONT MOVES THROUGH REGION ON WED. ALTHOUGH WESTERLY WINDS
WILL INCREASE TO 15-20 MPH WITH 25-30 MPH GUSTS...MIN RH VALUES
SHOULD BE SLIGHTLY HIGHER...GENERALLY RANGING FROM 35-40 PERCENT.
&&
.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE END OF THE
WEEK.
&&
.TIDES/COASTAL FLOODING...
COASTAL SITES NEED 0.6 TO 1.5 FT FOR MORNING HIGH TIDE CYCLES FOR
MINOR COASTAL FLOODING AND 0.7 TO 1.6 FT THIS EVENING. FORECAST
SURGES ARE LOOKING TO FALL 0.5 TO AT LEAST 1 FT BELOW MINOR FLOODING
THRESHOLDS.
THIS WILL BECOME LESS OF AN ISSUE THROUGH THE FORECAST...BECAUSE
WINDS BECOME MORE NORTHWESTERLY WITH TIME...AND THEREBY WILL HAVE AN
INCREASING OFFSHORE COMPONENT.
AS FAR AS ANY POSSIBLE LOW WATER ISSUES...CONDITIONS AT LOW TIDE FOR
THURSDAY WILL DROP TO AROUND 1 FT MLLW...WHICH IS NOT WITHIN THE
RANGE OF A LOW WATER ADVISORY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ335-
338-340-345.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ330-
353-355.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ350.
&&
NEAR TERM...MPS
AVIATION...KCSHazardous weather outlook, Sep 8, 4:20 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 420 AM EDT WED SEP 8 2010 NYZ075>077-080-081-091000- KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 420 AM EDT WED SEP 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-091000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 420 AM EDT WED SEP 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-091000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 420 AM EDT WED SEP 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Sep 8, 8:48 AM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
848 AM EDT WED SEP 8 2010
NYZ078>081-081345-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
848 AM EDT WED SEP 8 2010
...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...
AT 844 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR YAPHANK...OR NEAR MEDFORD...AND MOVING EAST
AT 40 MPH.
THIS STORM WILL BE...
NEAR MANORVILLE BY 855 AM.
NEAR WESTHAMPTON BY 900 AM.
NEAR RIVERHEAD BY 905 AM.
NEAR SHINNECOCK HILLS BY 915 AM.
NEAR SOUTHAMPTON BY 920 AM.
NEAR BRIDGEHAMPTON BY 925 AM.
OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...HEAVY RAIN...WITH
RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4098 7204 4078 7266 4075 7298 4091 7302
4100 7255 4100 7243 4099 7247 4096 7243
4101 7233 4103 7233 4101 7228 4104 7228
4105 7224 4103 7219 4108 7208 4104 7214
4103 7214 4100 7210 4109 7194 4107 7185
MPSLocal storm report, Sep 8, 10:49 AM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1049 AM EDT WED SEP 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND DMG EAST HAMPTON 40.95N 72.28W
09/08/2010 SUFFOLK NY FIRE DEPT/RESCUE
DOWNED TREES IN EAST HAMPTON VILLAGE
&&
MSCALORASpecial weather statement, Sep 8, 11:04 AM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1104 AM EDT WED SEP 8 2010 NJZ002>006-011-NYZ071>077-082300- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 1104 AM EDT WED SEP 8 2010 ...ENHANCED THREAT FOR THE SPREAD OF BRUSH FIRES... THE COMBINATION OF LOW RELATIVE HUMIDITY...DRY CONDITIONS AND GUSTY WESTERLY WINDS THIS AFTERNOON WILL RESULT IN AN ENHANCED THREAT OF THE SPREAD OF BRUSH FIRES. VERY LITTLE PRECIPITATION HAS FALLEN SINCE THE START OF THE MONTH...AND AS A RESULT...THESE FINE FUELS WOULD CARRY ANY BRUSH FIRE THAT WERE TO IGNITE. MPS
Local storm report, Sep 8, 11:40 AM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1140 AM EDT WED SEP 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM MARINE TSTM WIND 4 SSW BRIDGEHAMPTON 40.89N 72.33W
09/08/2010 M59 MPH SUFFOLK NY MESONET
MECOX BAY
&&
MSCALORAThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 9:11 PM EDT | Coastal Flood Statement | OKX | Kings, Suffolk | 23 hr |
| Sep 8, 8:48 AM EDT | Special Weather Statement | OKX | Suffolk | 57 min |
| Sep 8, 9:31 AM EDT | Special Marine Warning | OKX | 44 min | |
| Sep 8, 9:40 AM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 20 min |
| Sep 8, 7:54 PM EDT | Small Craft Advisory | OKX | 10 hr |
Nearby
Red Flag Warnings in New Jersey, 2010Red Flag Warnings in New York, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.